MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0308
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b: procode: krd/hcg.Section e1: initial reporter phone: (b)(6).Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, the physician filled the aneurysm with an orbit galaxy xtrasoft coil (640cx0308, 31359784), it was found that the coil was unraveled/stretched.The doctor only retracted the coil alone and switched to a new one to complete the surgery.The microcatheter (other brand) was not replaced.The surgery was prolonged about 10 minutes.No patient injury was reported.Additional event information received on 09-jan-2025 indicated that prior to this coil, other coils had been advanced through the same microcatheter (mc).There was no blood flow restriction/reduction as a result of the event.The coil was not entangled with other implanted coils.The coil did not prematurely detach.The 10-minute procedure delay was not clinically significant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) updated sections on this medwatch.Complaint conclusion: as reported by the field, during a coil embolization, the physician filled the aneurysm with an orbit galaxy xtrasoft coil (640cx0308, 31359784), it was found that the coil was unraveled/stretched.The doctor only retracted the coil alone and switched to a new one to complete the surgery.The microcatheter (other brand) was not replaced.The surgery was prolonged about 10 minutes.No patient injury was reported.Additional event information received on 09-jan-2025 indicated that prior to this coil, other coils had been advanced through the same microcatheter (mc).There was no blood flow restriction/reduction as a result of the event.The coil was not entangled with other implanted coils.The coil did not prematurely detach.The 10-minute procedure delay was not clinically significant.One non-sterile 3mm x 8cm complex xtrasoft was received contained in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and the coil component was observed to be outside the introducer tube and tangled with the delivery system.Under magnification, it was observed that the coil had multiple kinked conditions, also, it was noted to be stretched leaving the internal blue resistance fiber exposed; the coil remained attached to the headpiece.The issue regarding a coil being stretched was confirmed during the microscopic inspection.The kinked and stretched conditions suggests that the device was forcibly advanced through the microcatheter during placement.Coil stretching and kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, a coil being stretched is a potential issue that can occur during microcoil placement due to excessive system manipulation.However, this cannot be conclusively determined.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device 31359784 number, and no non-conformances related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is proposed at this time.It should be noted that product failure is multifactorial.The instructions for use contain the following precautions and warnings: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then, slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.During coil retraction, verify under fluoroscopy that a one-to-one relationship exists between the delivery tube and the coil.If not, the coil has been stretched, which could lead to premature detachment or coil fracture.If the one-to-one relationship does not exist, remove the infusion catheter and the detachable coil as an assembly and replace.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21112440
Report Number3008114965-2025-00036
Device Sequence Number7679894
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public(01)10886704030607(17)260531(10)31359784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number640CX0308
Device Lot Number31359784
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer01/28/2025
02/21/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/10/2025
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown